MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA SUPREME¿ ELECTROPHYSIOLOGY CATHETER, HEXAPOLAR (UNIPOLAR RECORDING), 120 CM LENG; DIAGNOSTIC EP CATHETER

ST. JUDE MEDICAL, COSTA RICA LTDA SUPREME¿ ELECTROPHYSIOLOGY CATHETER, HEXAPOLAR (UNIPOLAR RECORDING), 120 CM LENG; DIAGNOSTIC EP CATHETER
Model Number 401878
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 08/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported pericardial effusion may have been procedure related.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
During an atrial tachycardia ablation procedure, a pericardial effusion was noted.Following ablation in the non-coronary cusp of the aorta, the ablation catheter was removed.When pulling back the diagnostic catheters at the end the procedure, the patient became hypotensive and hypoxic.An echocardiogram revealed a pericardial effusion for which a pericardiocentesis was performed to stabilize the patient.The patient is being monitored.There were no performance issues with any abbott devices.

Brand Name
SUPREME¿ ELECTROPHYSIOLOGY CATHETER, HEXAPOLAR (UNIPOLAR RECORDING), 120 CM LENG
Common Device Name
DIAGNOSTIC EP CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key7813751
Report Number3008452825-2018-00276
Device Sequence Number1991303
Product Code DRF
UDI-Device Identifier05414734201629
UDI-Public05414734201629
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K002976
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number401878
Device Lot Number6469517
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2018
Initial Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVISOR HD GRID CATHETER; COOL POINT TUBING SET; ENSITE PRECISION ELECTRODE KIT; LIVEWIRE EP CATHETER; TACTICATH ABLATION CATHETER; UNKNOWN 5F QUADRIPOLAR CATHETER; UNKNOWN 5F QUADRIPOLAR, CRD CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR